MAUDE Adverse Event Report: LSI SOLUTIONS INC COR-KNOT; COR-KNOT MINI DEVICE

LSI SOLUTIONS INC COR-KNOT; COR-KNOT MINI DEVICE
Model Number 031350
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cor-knot® titanium fasteners are used to secure suture in general and cardiovascular surgical applications.In practice, the user loads a cor-knot® quick load® unit comprising a hollow cor-knot® titanium fastener and a wire snare into the distal tip of a cor-knot mini® device.The user then pulls the snare to draw suture ends through the titanium fastener loaded in the cor-knot mini® device.The snare is set aside, and the user gently slides the distal tip of the loaded cor-knot® device over the suture down to a targeted site.The user orients the device appropriately and tensions the suture as desired.The user then squeezes a purple lever on the cor-knot mini® device to crimp the titanium fastener onto the suture and trim the suture tails.The crimped cor-knot® fastener secures the suture.As reported, in the medwatch report we received on 03 nov 2023, the user believes the cor-knot mini® device cut the suture that had been loaded into the device before the device crimped the titanium fastener onto the suture to secure the suture.However, the cor-knot mini® device is designed so that as the purple lever of the device is squeezed, internal components first begin crimping the loaded titanium fastener onto suture that has also been pulled through the device.The internal cutting blade also starts moving as the crimping action is occurring, but the cutting blade is positioned such that it cannot cut the suture until the titanium fastener has been fully crimped (when the purple lever has been fully squeezed).As noted in the hospital's medwatch report, the suture was described as cutting before the titanium fastener was crimped.While it may have appeared that the cor-knot® device had cut the suture before the fastener was crimped, the cor-knot® device's internal blade cannot cut the suture until the titanium fastener has been fully crimped because the blade can't even reach the suture before the internal mechanism has moved far enough to complete the crimping process.We also verified with the hospital that the titanium fastener was uncrimped, indicating that the device lever had not been squeezed when the suture appeared to have been cut.Therefore, it is likely that the suture simply broke when tension was applied to the suture.This may have been the result of a suture that had been weakened in some fashion and therefore broke under standard tension.Alternatively, the suture may have appeared to be cut while actually breaking as the result of inadvertent suture overtensioning.Our cor-knot mini® device does not include the suture.As described above, the cor-knot mini® device is used to crimp a titanium fastener onto suture to secure the suture.Irrespective of the cor-knot mini® device, sutures are known to break during surgical procedures for a variety of reasons, and surgeons may have to remove a broken suture and replace it with a fresh suture stitch during surgical procedures.Per the hospital's medwatch report, this is exactly what the surgeon did (replacing the broken suture), and the procedure appears to have been completed satisfactorily since the hospital reports there is no known harm to the patient.Our awareness date for this event, via receipt of the hospital's medwatch report, was on 03 nov 2023.Although the hospital's medwatch report indicates that the cor-knot mini® device is not available for evaluation, we still reached out the hospital on 03 nov 2023 requesting the device and providing return instructions.To date, we have not received the associated device for evaluation.Our sales representative has also requested return of the device in a further attempt to evaluate the complaint device if it is available.If we do receive the cor-knot mini® device, we will evaluate it, however, the device does not appear to be available for evaluation.We do not have any reason to believe there is an issue with this cor-knot mini® device.In our follow-up with the hospital, they reported that the device had been working properly prior to the reported issue, and since the titanium fastener was not crimped when the suture appeared to have been cut, we can definitively say that the device lever was not squeezed, and therefore the cor-knot mini® device was not even actuated when the suture broke.
 
Event or Problem Description
On 03 nov 2023, we received a copy of a medwatch report (b)(4) filed by the aultman hospital in canton, ohio.As reported in the medwatch report, an (b)(6) male was having concomitant procedures of 1) a double coronary artery bypass graft and 2) a mitral valve replacement.The medwatch report states, "mitral valve sutures were in place, cor-knot device used to cinch down sutures and then cut sutures.Device malfunctioned on one suture and cut suture before cinching.Surgeon put in two additional valve sutures through native valve and valve replacement to ensure valve replacement integrity." the medwatch report also stated, "no known harm to patient." our follow-up with the hospital also determined that the reported issue occurred approximately halfway through the securing of the various sutures around the sewing cuff of the replacement mitral valve.

Brand Name
COR-KNOT
Common Device Name
COR-KNOT MINI DEVICE
Manufacturer (Section D)
LSI SOLUTIONS INC
7796 victor mendon road
victor NY 14564
Manufacturer (Section G)
LSI SOLUTIONS INC
7796 victor mendon road
victor NY 14564
Manufacturer Contact
christopher miller
7796 victor mendon road
victor, NY 14564
5858696665
MDR Report Key18253520
Report Number1320468-2023-00004
Device Sequence Number20475955
Product Code HCF
UDI-Device Identifier00850200006292
UDI-Public850200006292
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K100593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number031350
Device Lot Number1235351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/03/2023
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale